Open Access
Translator Disclaimer
November, 1991 Some Limit Theorems on Distributional Patterns of Balls in Urns
Samuel Karlin, Ming-Ying Leung
Ann. Appl. Probab. 1(4): 513-538 (November, 1991). DOI: 10.1214/aoap/1177005836

Abstract

In an independent, equiprobable allocation urn model, there are various Poisson and normal limit laws for the occupancy of single urns. Applying the Chen-Stein method, we obtain Poisson, compound Poisson and multivariate Poisson limit laws, together with estimates of their rates of convergence, for the number of chunks of $\kappa$ (fixed) adjacent urns occupied by certain numbers of balls distributed in some specified patterns. Several related results on occupancy, waiting time and spacings at certain random times are also presented.

Citation

Download Citation

Samuel Karlin. Ming-Ying Leung. "Some Limit Theorems on Distributional Patterns of Balls in Urns." Ann. Appl. Probab. 1 (4) 513 - 538, November, 1991. https://doi.org/10.1214/aoap/1177005836

Information

Published: November, 1991
First available in Project Euclid: 19 April 2007

zbMATH: 0753.60014
MathSciNet: MR1129772
Digital Object Identifier: 10.1214/aoap/1177005836

Subjects:
Primary: 60F05

Keywords: Ball-in-urn models , Chen-Stein method , occupancy distributions , Poisson approximations

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.1 • No. 4 • November, 1991
Back to Top